Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 2, 2009, 3:19 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 2, 2009, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 022019
TOROHX
TNC021-147-022045-
/O.NEW.KOHX.TO.W.0012.090402T2019Z-090402T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF ASHLAND CITY...
SOUTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF ASHLAND CITY...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
9 MILES SOUTHWEST OF CEDAR HILL BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3650 8688 3620 8712 3622 8717 3624 8716
3626 8719 3630 8713 3632 8728 3634 8728
3643 8718 3642 8715 3645 8716 3646 8712
3654 8711 3657 8714 3660 8712
TIME...MOT...LOC 2019Z 209DEG 18KT 3632 8716
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 022038
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT THU APR 2 2009
TNC021-147-022045-
/O.CON.KOHX.TO.W.0012.000000T0000Z-090402T2045Z/
CHEATHAM TN-ROBERTSON TN-
338 PM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHWESTERN ROBERTSON AND NORTHERN CHEATHAM COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTH OF
ASHLAND CITY...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3650 8688 3620 8712 3622 8717 3624 8716
3626 8719 3630 8713 3632 8728 3634 8728
3643 8718 3642 8715 3645 8716 3646 8712
3654 8711 3657 8714 3660 8712
TIME...MOT...LOC 2038Z 209DEG 18KT 3640 8710
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:53 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 2, 10:53 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1053 AM CDT THU APR 2 2009 .UPDATE... LATEST ANALYSIS SHOWING TIGHT SFC LOW ACROSS SOUTHEAST OK...WITH UPPER LOW JUST BEHIND. TEMPS AND DEWPTS RISING FAIRLY RAPIDLY THIS MORNING ACROSS THE CWA...WITH DEWPTS NOW IN THE MID 50S TO NEAR 60. CONVECTION AHEAD OF SYSTEM ALREADY APPROACHING THE MS RIVER. SFC/UPPER LOW EXPECTED TO PULL NORTHEAST TODAY AND MOVE JUST NORTH OF THE CWA TONIGHT. AIRMASS AHEAD WILL BECOME INCREASING UNSTABLE THIS AFTERNOON AND SHWRS/TSTMS ARE EXPECTED TO WIDESPREAD INTO LATE DAY. SEVERE POTENTIAL REMAINS FAVORABLE AS SHEAR AND UVV INCREASE AS WIND FIELDS TIGHTEN. WILL RAISE TEMPS SLIGHTLY FOR STRONG WARMING AHEAD OF COLD FRONT AND MOVE SEVERE POTENTIAL LITTLE FURTHER EAST WITH CONVECTION ALREADY NEARING MEM. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 2, 5:41 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT THU APR 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 541 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM IS MOVING OUT OF THE PLAINS. A COMBINATION OF FAVORABLE THERMODYNAMIC FACTORS AND LOW LEVEL WIND SHEAR WILL PRODUCE A CHANCE OF SEVERE STORMS OVER THE MIDSTATE DURING THE AFTERNOON AND EVENING. THE HEAVIEST STORMS WILL LIKELY ENTER THE WESTERN MIDSTATE IN THE AFTERNOON AND MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MOST COMMON THREAT WILL BE DAMAGING HAIL AND WINDS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL ENTER THE MIDSTATE ON SUNDAY WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORMS ARE UNLIKELY TO REACH SEVERE LEVELS. A GOOD PUNCH OF COLD AIR BEHIND THE FRONT IS EXPECTED WITH SCATTERED SNOW SHOWERS IN THE CUMBERLAND PLATEAU. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JLM
In the hours before
Special weather statement, Apr 2, 1:35 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT THU APR 2 2009 TNZ056>058-060>062-075-077>079-093>095-021900- BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY- PERRY-RUTHERFORD-WARREN-WAYNE- 135 PM CDT THU APR 2 2009 AT 130 PM...SCATTERED THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MIDDLE TENNESSEE AND WILL QUICKLY INTENSIFY AS THEY MOVE NORTH THROUGH WAYNE...PERRY...LEWIS COUNTIES. IF YOU LIVE IN SOUTHWEST MIDDLE TENNESSEE...STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND WARNING SHOULD THEY BECOME NECESSARY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 2, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 24 min |
| Apr 2, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 28 min |
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 25 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 30 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 37 min |
| Apr 2, 2:55 PM CDT | Tornado Warning | OHX | Giles, Maury | 35 min |
| Apr 2, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 33 min |
| Apr 2, 3:30 PM CDT | Tornado Warning | OHX | Maury, Williamson | 15 min |
| Apr 2, 3:34 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Apr 2, 3:36 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Apr 2, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Apr 2, 3:53 PM CDT | Flash Flood Warning | OHX | Williamson | 37 min |
| Apr 2, 3:56 PM CDT | Tornado Warning | OHX | Davidson, Sumner | 34 min |
| Apr 2, 4:01 PM CDT | Flash Flood Warning | OHX | Dickson | 3 hr |
| Apr 2, 4:08 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 7 hr |
| Apr 2, 4:23 PM CDT | Tornado Warning | OHX | Sumner | 22 min |
| Apr 2, 4:29 PM CDT | Areal Flood Warning | OHX | Perry | 3 hr |
| Apr 2, 4:37 PM CDT | Areal Flood Warning | OHX | Williamson | 3 hr |
| Apr 2, 4:43 PM CDT | Areal Flood Warning | OHX | Lawrence | 3 hr |
| Apr 2, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 2, 6:29 PM CDT | Flash Flood Warning | OHX | Wayne | 4 hr |
| Apr 2, 6:31 PM CDT | Flash Flood Warning | OHX | Maury | 4 hr |
| Apr 2, 6:39 PM CDT | Flash Flood Warning | OHX | Sumner | 4 hr |
| Apr 2, 6:55 PM CDT | Flash Flood Warning | OHX | Robertson | 4 hr |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.